MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE FOR TCRIS; ELECTRODE "PLASMA LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE FOR TCRIS; ELECTRODE "PLASMA LOOP
Model Number WA47506S
Medical Device Problem Codes Melted (1385); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, "surgeon was using a resectoscope with a loop electrode in the uterus.At the end of the case (unspecified procedure) the loop was removed from the uterus and it was noted that the loop electrode was split and visually it appeared that the loop had melted on one side of the electrode".There was no patient harm , no adverse event reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was received at service business center for evaluation, however, the evaluation is still pending.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer.Please see update to b5.
 
Event or Problem Description
Additional information was received from the customer which noted the reported event (loop appeared to be melted on the side of electrode) occurred during a therapeutic procedure.The procedure was completed when the breakage and the reported event was noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, as well as corrections to d9 and g2.D9: the device was not returned for evaluation, as the customer confirmed that the device was misplaced.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the reported event (loop appeared to be melted on the side of electrode) was due to wear and tear.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE FOR TCRIS
Common Device Name
ELECTRODE "PLASMA LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61,
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15587706
Report Number9610773-2022-00472
Device Sequence Number2810232
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47506S
Device Catalogue NumberWA47506S
Device Lot Number1000080709
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/14/2022
11/15/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/10/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown